Iowa, 2010Flooding in Iowa, June 15 to 16, 2010
June 15 to 16, 2010 · NWS DVN · 2 events in 2 counties and zones
5 feet on June 16 around 12 am. 0 feet around 11 am June 16.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the third week of June resulted in the Iowa River at Lone Tree going above the moderate flood stage level of 16.5 feet on June 16 around 12 am. It crested around 17.0 feet around 11 am June 16. It fell below the moderate flood stage level around 930 pm June 16.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 15, 2:00 PM CST, 9 hours earlier.
Area forecast discussion, Jun 15, 2:00 PM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT TUE JUN 15 2010
.SYNOPSIS...
UPPER TROUGH MOVING THROUGH THE REGION WITH THUNDERSTORMS PRODUCING
IMPRESSIVE RAINS IN A SHORT TIME CAUSING MANY AREAS OF FLASH
FLOODING TODAY ACROSS EASTERN IOWA AND NORTHWEST IL. THIS HAS SENT
MANY RIVERS RISING QUICKLY INTO MODERATE TO MAJOR FLOODING. COLD
FRONT JUST APPROACHING OUR WESTERN CWA WITH DRIER AIR BEHIND THE
FRONT WITH DEWPOINTS IN THE 50S TO LOWER 60S. AHEAD OF THE FRONT
DEWS IN THE LOWER 70S. CURRENTLY DOPPLER RADAR SHOWING PRECIPITATION
BECOMING MORE SCATTERED ACROSS THE DVN CWA.
&&
.SHORT TERM...TONIGHT AND WEDNESDAY...
WIDESPREAD RAINS AND THUNDERSTORMS SHOULD CONTINUE TO MOVE INTO
WISCONSIN AS THE AFTERNOON PROGRESSES. WILL MENTION SCATTERED
SHOWERS AND STORMS AHEAD OF THE FRONT THIS EVENING ACROSS EXTREME
EASTERN IA...NORTHEAST MO AND NW AND WESTERN IL. BACK EDGE OF THE
RAIN NEARING OUR WESTERN CWA CURRENTLY SO NO NEED FOR POPS THERE
THIS EVENING. WILL END THE RAIN WITH FROPA AS TROUGH MOVES EAST AND
DRIER AIR INVADES FROM THE WEST. MUCH MORE COMFORTABLE NIGHT AHEAD
AS DEWS GRADUALLY LOWER INTO THE 50S TO LOWER 60S. EXPECTING MIN
TEMPS RANGING FROM THE UPPER 50S NW TO THE LOWER TO MID 60S SE.
WITH THE WET GROUND...CLEARING SKIES AND LIGHT WINDS WILL MENTION
AREAS OF FOG AFTER MIDNIGHT. IF WINDS BECOME CALM IN SOME LOCATIONS
THEN POTENTIAL FOR DENSE FOG WILL EXIST. LATER SHIFTS CAN MONITOR
FOR DENSE FOG HEADLINES IF NEEDED.
WEDNESDAY...WEAK HIGH PRESSURE MOVES ACROSS THE REGION WITH PLENTY
OF SUNSHINE WITH WARM TEMPS BUT COMFORTABLE HUMIDITIES. WILL
FORECAST MAX TEMPS IN THE 80S. ENJOY THE DAY AS HEAT AND HUMIDITY
WILL BE QUICKLY RETURNING.
.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...
ZONAL TO SOUTHWEST FLOW ALOFT INDICATED BY OPERATIONAL MODELS
THROUGH THIS ENTIRE PERIOD AND EVEN BEYOND. THIS SETS UP NEARLY
DAILY ROUNDS OF THUNDERSTORMS WITH WEST-EAST FRONTAL BOUNDARY
MEANDERING AROUND THE REGION. SOUTHWEST TO SOUTH LOW LEVEL WINDS
WILL CONTINUE TO FEED VERY WARM AND JUICY AIR INTO THE DVN CWA
THROUGH THE ENTIRE PERIOD. HATE TO HAVE POPS EVERY DAY BUT REALLY
HAVE NO CHOICE IN THIS SCENARIO. TIMING THE IMPULSES TO TRIGGER THE
THUNDERSTORM COMPLEXES DIFFICULT AT THIS POINT IN THE GAME BUT AS WE
GET CLOSER TO EACH EVENT POPS WILL NEED TO BE RAISED ONCE CONFIDENCE
INCREASES. MAX TEMPS THROUGH THIS PERIOD WILL BE WELL INTO THE 80S
TO LOWER 90S WITH MIN TEMPS AROUND 70. HOWEVER ANY LARGE THUNDERSTORM
COMPLEXES AND CLOUD DEBRIS MAY GREATLY IMPACT FORECAST TEMPS.
HYDROLOGY AND SEVERE POTENTIAL...WITH MANY RIVERS IN FLOOD FOR THE
NEXT SEVERAL DAYS AND GROUND COMPLETELY SATURATED ACROSS MUCH OF THE
DVN CWA THE RISK FOR SERIOUS FLASH FLOODING AND RIVER FLOODING WILL
REMAIN HIGH FOR MANY DAYS TO COME WITH ANY THUNDERSTORMS. SEVERE
WEATHER WILL ALSO BE A THREAT WITH VERY UNSTABLE AIRMASS AND
MODERATE SHEAR IN PLACE WITH REGION ON THE SOUTHERN EDGE OF THE
STRONGER WESTERLIES. WHICH DAYS WILL HAVE GREATER SEVERE POTENTIAL
REMAINS TO BE SEEN.
&&
.AVIATION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF A COLD FRONT
WILL END THIS EVENING ACROSS EASTERN IA. VFR CONDS EXPECTED TONIGHT
AND WEDNESDAY AS HIGH PRESSURE MOVES INTO THE REGION. NORTHWEST
WINDS TONIGHT AND WEDNESDAY LESS THAN 10 KNOTS. HOWEVER IF WINDS
BECOME CALM LATE TONIGHT THEN IFR/MVFR VIS IN FG/BR EXPECTED.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...
IL...
MO...
&&
HAASE
Hazardous weather outlook, Jun 15, 4:06 AM CST, 18 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 AM CDT TUE JUN 15 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
506 AM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE OUTLOOK AREA
TODAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL AND
LIGHTNING. IF STORMS MOVE OVER SOME OF THE SAME AREAS
REPEATEDLY THEN THERE WILL BE A RISK OF FLASH FLOODING...
ESPECIALLY OVER PORTIONS OF SOUTHEAST IOWA... WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI WHERE THE GROUND IS SATURATED
FROM RECENT HEAVY RAINS. THE THREAT FOR SEVERE WEATHER APPEARS
LOW AT THIS TIME... AND WOULD CONSIST MAINLY OF ISOLATED
DAMAGING WINDS TO 60 MPH AND HAIL TO 1 INCH IN DIAMETER...
MAINLY EAST OF THE MISSISSIPPI RIVER. HOWEVER... THERE IS
ALSO A LOW POTENTIAL FOR AN ISOLATED TORNADO WITH ANY STORMS
INTERACTING WITH A WARM FRONT WHICH IS FORECAST TO EXTEND
ROUGHLY NORTHEAST OF A LINE FROM MONTICELLO IOWA TO MOLINE
ILLINOIS THIS AFTERNOON.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF ISOLATED TO SCATTERED THUNDERSTORMS IN
PORTIONS OF THE OUTLOOK AREA THURSDAY...FRIDAY AND AGAIN
SATURDAY. WHILE IT IS TOO EARLY TO DETERMINE ANY SEVERE
WEATHER THREAT AT THIS TIME... ANY STORM THAT FORMS AND
MAINTAINS WOULD LIKELY PRODUCE LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND WILL NOT BE NEEDED
TONIGHT.
In the hours before
Local storm report, Jun 15, 5:25 PM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
625 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN BERTRAM 41.95N 91.54W
06/15/2010 M0.75 INCH LINN IA PUBLIC
FORMER TRAINED SPOTTER.
&&Special weather statement, Jun 15, 6:15 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 PM CDT TUE JUN 15 2010
IAZ066>068-ILZ009-015-016-160115-
CLINTON IA-SCOTT IA-MUSCATINE IA-WHITESIDE IL-ROCK ISLAND IL-HENRY IL-
715 PM CDT TUE JUN 15 2010
...FUNNEL CLOUD REPORTED IN SCOTT COUNTY...
NATIONAL WEATHER SERVICE EMPLOYEES AND LAW ENFORCEMENT REPORTED
SIGHTING A FUNNEL CLOUD BETWEEN DAVENPORT AND ELDRIDGE AT 705 PM.
THE FUNNEL CLOUD ARE ASSOCIATED WITH A BAND OF ISOALTED SHOWERS.
THE SHOWERS WERE DRIFTING TO THE EAST SOUTHEAST.
THESE FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCH DOWN. THE
ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT
STRONG...DAMAGING TORNADOES.
IN THE UNUSUAL CASE THEY DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND
ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF
THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS
TO A PLACE OF SAFETY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4180 9012 4145 9012 4160 9089 4177 9089
DLF
Local storm report, Jun 15, 6:57 PM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
757 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD 1 N DAVENPORT MUNICIPAL 41.63N 90.58W
06/15/2010 SCOTT IA OFFICIAL NWS OBS
&&Flood, Johnson
- When
- June 15, 11:00 PM CST to June 16, 8:30 PM CST
- Where
- Johnson County, 2.14 mi NNW of Hills to 2.93 mi S of River Jct
- Cause
- Heavy Rain
- Property damage
- $375,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.580, -91.560
Heavy rains during the third week of June resulted in the Iowa River at Lone Tree going above the moderate flood stage level of 16.5 feet on June 16 around 12 am. It crested around 17.0 feet around 11 am June 16. It fell below the moderate flood stage level around 930 pm June 16.
Flood, Washington
- When
- June 15, 11:00 PM CST to June 16, 8:30 PM CST
- Where
- Washington County, 7.21 mi NNE of Riverside to 8.33 mi NNE of Haskins
- Cause
- Heavy Rain
- Property damage
- $125,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.580, -91.560
Heavy rains during the third week of June resulted in the Iowa River at Lone Tree going above the moderate flood stage level of 16.5 feet on June 16 around 12 am. It crested around 17.0 feet around 11 am June 16. It fell below the moderate flood stage level around 930 pm June 16.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Tennessee, June 15, 2010$179,000 · 1.75 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246951, 246956.